Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Factorized variable metric methods for unconstrained optimization

Author: Donald Goldfarb
Journal: Math. Comp. 30 (1976), 796-811
MSC: Primary 65K05; Secondary 90C30
MathSciNet review: 0423804
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Several efficient methods are given for updating the Cholesky factors of a symmetric positive definite matrix when it is modified by a rank-two correction which maintains symmetry and positive definiteness. These ideas are applied to variable metric (quasi-Newton) methods to produce numerically stable algorithms.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K05, 90C30

Retrieve articles in all journals with MSC: 65K05, 90C30

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society